Hail, Armstrong
- When
- March 10, 5:47 PM CST
- Where
- Armstrong County, Claude
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 35.120, -101.370
Severe thunderstorms developed across the eastern sections of the Texas panhandle during the early evening hours. however no damage or injuries were reported.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS AMA wrote it up.
Severe thunderstorms developed across the eastern sections of the Texas panhandle during the early evening hours. These storms produced large hail and high winds...however no damage or injuries were reported.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before the first event at Mar 10, 3:47 PM CST, 2 hours earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AMARILLO TX 347 PM CST SAT MAR 10 2007 .DISCUSSION... WHAT A DIFFERENCE A DAY CAN MAKE. NAM IS NOW IN VERY GOOD AGREEMENT WITH THE GFS/EURO AND UKMET. SO CONFIDENCE INCREASED GREATLY CONCERNING PRECIP CHANCES THROUGH TUESDAY. CURRENTLY...WV IMAGERY SHOWS THE RAPIDLY DEEPENING UPPER WAVE WITH ITS AXIS GENERALLY ALONG THE ROCKIES. RUC ANALYSIS INDICATES AN 85KT TO 95KT UPPER LEVEL JET ON THE BACKSIDE OF THE TROUGH WHICH WILL AID IN PUSHING THE LOW INTO SOUTHEASTERN NEW MEXICO THROUGH TOMORROW...AND ALLOW THE LOW TO CUT OFF FROM THE NORTHERN STREAM. AT THE SURFACE...DEW POINTS CONTINUE TO RISE ACROSS THE PANHANDLES AS MOISTURE ADVECTING SOUTH TO SOUTHEAST LL FLOW IS IN PLACE FOR ALMOST THE ENTIRE SOUTHERN PLAINS. COULD SEE DEW POINTS NEAR 50 DEGREES BY 04Z TONIGHT IF PATTERN CONTINUES. FRONT IS STILL APPROACHING THE PANHANDLES WITH THE BOUNDARY EXPECTED TO REACH THE NW ZONES JUST BEFORE 06Z. FORECAST SOUNDINGS SHOW AN UNSTABLE ATMOSPHERE AHEAD OF THE FRONT WITH INCREASING LAPSE RATES AND A SHEAR PROFILE CAPABLE OF SUPPORTING ISOLATED SEVERE STORMS. PROFILE SUGGESTS THE STORMS WOULD BE GENERALLY HIGH BASED...BUT WITH SOME POTENTIAL FOR STRONG WINDS TO MIX DOWN TO THE SURFACE. SO CONCERNS WILL BE FOR MARGINALLY SEVERE HAIL AND POSSIBLE DOWNBURST WINDS. WITH THE MOISTURE IN PLACE...THE COMBINATION OF LIFT FROM THE UPPER LOW AND THE COLD FRONT WILL ALLOW FOR CONTINUED STORM DEVELOPMENT THROUGH THE NIGHT INTO SUNDAY MORNING. MODELS ARE FAVORING THE SOUTHEAST PANHANDLES FOR HEAVY RAIN...WHICH SEEM LIKELY AS DEEPEST MOISTURE AND UPSLOPE FLOW WILL BE IN PLACE. SINCE THERE WAS GOOD MODEL CONSISTENCY ON HEAVY PRECIP LOCATION AND TIMING...DECIDED TO UP POPS INTO THE 80 TO 90 PERCENT RANGE AND LEFT A SIMILAR PRECIP BULLSEYE OVER THE EAST TO SOUTHEAST CWA THROUGH SUNDAY. SOME CONCERN FOR HYDROLOGY BASED ON MODEL QPF AS BOTH NAM AND GFS SHOW OVER 3 INCHES OF PRECIP ACROSS THE SOUTHEAST CWA ON SUNDAY. WILL NEED TO KEEP A CLOSE EYE ON THE SITUATION AS LOCALIZED FLOODING MAY BE AN ISSUE. MODELS SHOW THE UPPER LOW CUTTING OFF ACROSS LUBBOCKS CWA AND LINGERING THROUGH TUESDAY. INSERTED SLIGHT CHANCE TO CHANCE POPS UP TO 12Z TUESDAY...THEN WENT WITH A DRY FORECAST THROUGH DAY 7. NW FLOW ALOFT RETURNS WEDNESDAY AS THE UPPER LOW KICKS OUT TO THE EAST. MODELS HINTING AT PRECIP CHANCE FOR THURSDAY NIGHT INTO FRIDAY MORNING AS ANOTHER COLD FRONT MAKES ITS WAY ACROSS THE SOUTHERN PLAINS. ALSO...THERE APPEARS TO BE A SHORT WAVE EMBEDDED IN THE NW FLOW ALOFT BUT THE GFS HAS BEEN UNCERTAIN ON PRECIP CHANCES OVER THE LAST FEW RUNS...SO DECIDED TO CONTINUE PREVIOUS TRENDS WITH BELOW SLIGHT CHANCE POPS. TEMPS WERE IN GOOD SHAPE FOR THE PACKAGE...TRENDED BELOW GUIDANCE ACROSS THE NW WHERE RECENT OBS SHOW THIS AREA TO BE COOLER THAN THE MAV SUGGESTS. WHICH LEADS TO AN OUTSIDE SHOT AT A FEW SNOW FLURRIES OVERNIGHT TONIGHT...BUT WITH THE CLOUD COVER IN PLACE NOT THINKING THE AIR WILL COOL ENOUGH TO SUPPORT ACCUMULATING SNOW. JJB && .PRELIMINARY POINT TEMPS/POPS... AMARILLO TX 44 56 41 64 44 / 80 70 40 40 30 BEAVER OK 45 56 42 69 43 / 80 80 20 20 20 BOISE CITY OK 34 54 35 67 36 / 40 20 10 20 10 BORGER TX 46 58 46 67 46 / 80 70 40 40 30 BOYS RANCH TX 45 59 42 65 40 / 50 40 40 40 20 CANYON TX 46 57 42 65 40 / 70 70 40 40 30 CLARENDON TX 48 58 46 62 47 / 80 80 40 40 30 DALHART TX 36 56 36 67 36 / 40 30 30 30 10 GUYMON OK 44 58 42 67 42 / 70 60 20 20 10 HEREFORD TX 45 56 42 66 38 / 50 40 40 40 30 LIPSCOMB TX 48 57 45 66 47 / 80 90 40 30 20 PAMPA TX 46 56 45 62 49 / 80 80 40 40 30 SHAMROCK TX 51 59 49 63 48 / 80 90 40 40 30 WELLINGTON TX 52 59 49 65 49 / 80 90 50 40 30 && .AMA WATCHES/WARNINGS/ADVISORIES... TX...NONE. OK...NONE. && 08/14
TEXAS/OKLAHOMA PANHANDLES HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE AMARILLO TX 400 PM CST SAT MAR 10 2007 OKZ001>003-TXZ001>020-111100- ARMSTRONG-BEAVER-CARSON-CIMARRON-COLLINGSWORTH-DALLAM-DEAF SMITH- DONLEY-GRAY-HANSFORD-HARTLEY-HEMPHILL-HUTCHINSON-LIPSCOMB-MOORE- OCHILTREE-OLDHAM-POTTER-RANDALL-ROBERTS-SHERMAN-TEXAS-WHEELER- 400 PM CST SAT MAR 10 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE... SHOWERS AND THUNDERSTORMS WILL DEVELOP OVER THE WEST PARTS OF THE PANHANDLES THIS EVENING...SPREADING EAST ACROSS THE AREA DURING THE OVERNIGHT HOURS. A FEW STORMS MAY APPROACH SEVERE STRENGTH... RESULTING IN ISOLATED WIND GUSTS UP TO 60 MPH AND HAIL UP TO PENNY SIZE. IN ADDITION...LOCALLY HEAVY RAINFALL WILL BE POSSIBLE ACROSS THE SOUTHEASTERN TEXAS PANHANDLE. BREEZY CONDITIONS WILL ALSO REQUIRE BOATERS TO EXERCISE CAUTION ON AREA LAKES THROUGH THIS EVENING. .DAYS TWO THROUGH SEVEN... THUNDERSTORMS WILL CONTINUE OFF AND ON THROUGH MONDAY NIGHT. AT THIS TIME...ANY STORMS THAT DEVELOP ARE EXPECTED TO REMAIN BELOW SEVERE LEVELS. .SPOTTER INFORMATION STATEMENT... LIMITED SPOTTER ACTIVATION MAY BE REQUIRED THIS EVENING. NUNEZ
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 454 PM CST SAT MAR 10 2007 TXZ017-018-110000- ARMSTRONG TX-RANDALL TX- 454 PM CST SAT MAR 10 2007 ...STRONG THUNDERSTORMS IN ARMSTRONG AND RANDALL COUNTIES... AT 454 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS 17 MILES SOUTH OF CANYON MOVING NORTHEAST AT 30 MPH. HAIL...STRONG WINDS...AND VERY HEAVY RAINFALL ARE POSSIBLE WITH THESE STORMS. CANYON...PALO DURO CANYON...WAYSIDE...CETA CANYON...CLAUDE AND THE SOUTHERN PARTS OF AMARILLO WILL BE AFFECTED BY THESE STORMS. LG
The Amarillo radar (KAMA), 33 km away, was scanning. The volume nearest the first event began at 23:47 UTC.
14 hail, 1 thunderstorm wind. Local standard time, as filed.
Reported at Exit 102 on Interstate 40.
Reported south of Panhandle on State Highway 207.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2007Every state in 2007This day in weather historyWarnings in Texas, March 2007
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 19297, 19298, 19299, 19300, 19301, 19302, 19311, 19303, 19304, 19305, 19306, 19307, 19308, 19309, 19310.